Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 1, NWS Riverton, WY

January 2, 20144 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 2, 2014, 12:26 PM MST for 4 counties in Wyoming. It took effect at Jan 2, 2014, 11:00 PM MST. It was in force for 18 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 2, 2014, 12:26 PM MST (19:26 UTC)
In effect from
Jan 2, 2014, 11:00 PM MST
Expired
Jan 3, 2014, 5:00 PM MST
In force
18 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 4:50 AM MSTNON-TSTM WND GST 712 N Green Mountain, WY
Jan 3, 4:50 AM MSTNON-TSTM WND GST 78Sse Dead Indian Pass, WY
Jan 3, 6:53 AM MSTNON-TSTM WND GST 895 Wnw Clark, WY
Jan 3, 9:30 AM MSTNON-TSTM WND DMGCasper, WYEMPTY SEMI-TRAILER TRUCK BLOWN OVER ON WYOMING BLVD AND MCKINLEY ROAD.
Jan 3, 11:30 AM MSTNON-TSTM WND GST 99N Sylvan Pass, WY
Jan 3, 12:10 PM MSTNON-TSTM WND GST 755 E Ervay, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS75 KRIW 021926
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1226 PM MST THU JAN 2 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS LATER
TONIGHT AND FRIDAY MORNING...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
RESULT IN VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS LATER TONIGHT THROUGH EARLY FRIDAY AFTERNOON. THE
AREA WITH THE GREATEST CHANCE OF HIGH WINDS IS NEAR CLARK.

WYZ003-031100-
/O.UPG.KRIW.HW.A.0001.140103T0600Z-140103T1800Z/
/O.NEW.KRIW.HW.W.0001.140103T0600Z-140103T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1226 PM MST THU JAN 2 2014

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON
  AND TONIGHT AND MAY BECOME STRONG LATE TONIGHT AND TOMORROW
  MORNING BEFORE SUBSIDING.

* WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST
  WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

JB
6 follow-up statements
021 
WWUS75 KRIW 030939
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
239 AM MST FRI JAN 3 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS THIS MORNING...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE CODY
FOOTHILLS TODAY. THE AREA WITH THE GREATEST CHANCE OF HIGH WINDS
IS NEAR CLARK.

WYZ003-032100-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
239 AM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY
  AFTERNOON HOURS BEFORE SUBSIDING.

* WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST 
  WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. 

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
680 
WWUS75 KRIW 031157
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
457 AM MST FRI JAN 3 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS AND
GREEN MOUNTAINS/RATTLESNAKE RANGE TODAY...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY.

WYZ019-032100-
/O.EXB.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
457 AM MST FRI JAN 3 2014

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE AFTERNOON
  HOURS BEFORE SUBSIDING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH. 

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY
  OR WITH A LIGHT LOAD. TRAVELLERS HEAVING OVER BEAVER RIM OR
  TRAVELLING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER
  SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-032100-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
457 AM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY 
  AFTERNOON HOURS BEFORE SUBSIDING. 

* WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST 
  WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON. 

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
907 
WWUS75 KRIW 031350
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
650 AM MST FRI JAN 3 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE CODY FOOTHILLS AND
GREEN MOUNTAINS/RATTLESNAKE RANGE TODAY...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY AS
WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY.

WYZ020-032100-
/O.EXB.KRIW.HW.W.0001.140103T1400Z-140104T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
650 AM MST FRI JAN 3 2014

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE
  AFTERNOON HOURS BEFORE SUBSIDING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON
  INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 20
  26 WEST OF CASPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-032100-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
650 AM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON.

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE EARLY
  AFTERNOON HOURS BEFORE SUBSIDING.

* WIND...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST
  WINDS ARE EXPECTED NEAR CLARK AND NEAR THE CLARKS FORK CANYON.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING
  EMPTY OR WITH A LIGHT LOAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-032100-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
650 AM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON.

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE
  AFTERNOON HOURS BEFORE SUBSIDING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING
  EMPTY OR WITH A LIGHT LOAD. TRAVELLERS HEAVING OVER BEAVER RIM
  OR TRAVELLING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER
  SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
500 
WWUS75 KRIW 032039
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MST FRI JAN 3 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE GREEN
MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
CODY FOOTHILLS AND GREEN MOUNTAINS/RATTLESNAKE RANGE AREA TODAY
AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY.

WYZ003-032145-
/O.EXP.KRIW.HW.W.0001.000000T0000Z-140103T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
139 PM MST FRI JAN 3 2014

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. 

AS A COLD FRONT MOVES SOUTH FROM MONTANA TOWARDS THE REGION...THE
PRESSURE GRADIENT WILL DECREASE AND SO WILL THE WINDS THE REST OF
THE AFTERNOON. 

$$

WYZ019-040000-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
139 PM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE 
  AFTERNOON HOURS BEFORE SUBSIDING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. TRAVELERS HEAVING OVER BEAVER RIM 
  OR TRAVELING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER 
  SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-040000-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
139 PM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE 
  AFTERNOON HOURS BEFORE SUBSIDING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON 
  INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 
  20 26 WEST OF CASPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
292 
WWUS75 KRIW 032140
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MST FRI JAN 3 2014

...STRONG WINDS EXPECTED FOR PORTIONS OF THE GREEN
MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON...

.STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
CONTINUE VERY STRONG WEST SOUTHWEST WINDS ACROSS PORTIONS OF THE
GREEN MOUNTAINS/RATTLESNAKE RANGE THIS AFTERNOON AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY.

WYZ019-040000-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
240 PM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE 
  AFTERNOON HOURS BEFORE SUBSIDING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE STRONG CROSSWINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. TRAVELERS HEAVING OVER BEAVER RIM 
  OR TRAVELING BETWEEN JEFFERY CITY...MUDDY GAP AND PATHFINDER 
  SHOULD BE ALERT FOR THESE VERY GUSTY AND ERRATIC WINDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-040000-
/O.CON.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
240 PM MST FRI JAN 3 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...STRONG WIND IS EXPECTED THROUGH THE 
  AFTERNOON HOURS BEFORE SUBSIDING. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH.

* IMPACTS...THE VERY STRONG WINDS MAY HAMPER TRAVEL AT TIMES ON 
  INTERSTATE 25...ESPECIALLY AROUND CASPER AND ALSO ON HIGHWAY 
  20 26 WEST OF CASPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
564 
WWUS75 KRIW 040011
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
511 PM MST FRI JAN 3 2014


WYZ019-020-040115-
/O.EXP.KRIW.HW.W.0001.000000T0000Z-140104T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
511 PM MST FRI JAN 3 2014

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

A COLD FRONT THAT WAS JUST NORTH OF CASPER AT 5 PM WILL CONTINUE
TO PUSH SOUTH ACROSS THE AREA EARLY THIS EVENING WITH WINDS
DIMINISHING AND SHIFTING NORTH TO NORTHWEST BEHIND THE FRONT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 2, 10:40 AM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 2, 10:40 AM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1040 AM MST THU JAN 2 2014

.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT

CERTAINLY A MUCH QUIETER NIGHT IN OUR HUMBLE WEATHER ABODE THIS
MORNING THAN YESTERDAY MORNING AS THE COUNTY WARNING AREA IS
PRECIPITATION FREE AT THIS POINT. THAT WILL BE THE RULE FOR MOST
AREAS WITH A DRY NORTHWEST FLOW PATTERN FOR MOST AREAS TODAY. WE CAN
NOT RULE OUT A FEW FLURRIES OR LIGHT SNOW SHOWERS IN THE
NORTHWESTERN MOUNTAINS BUT THESE SHOULD BE INCONSEQUENTIAL. IT LOOKS
TO BE A DRY WITH A MIXTURE OF SUNSHINE AND MID TO HIGH LEVEL CLOUDS.
THERE WILL BE SOME PATCHY FOG THIS MORNING WITH THE FRESH SNOW COVER
AROUND. ALSO...THERE WILL BE GUSTY WINDS IN THE USUAL SPOTS LIKE THE
SOUTHWESTERN WIND CORRIDOR AS WELL AS THE CODY HILLS AND ESPECIALLY
AROUND EVERYONE'S FAVORITE CROSSROAD...CLARK.

THE NEXT WEATHER MAKER WILL BEGIN TO APPROACH THE AREA LATER
TONIGHT. THE 6Z NAM HAS COME INTO BETTER AGREEMENT WITH THE OTHER
MODELS IS SLOWING THE ARRIVAL OF THE STEADIER PRECIPITATION IN THE
WEST UNTIL FRIDAY MORNING SO WE CUT POPS AND QPF JUST A BIT FOR THE
OVERNIGHT PERIOD. THE OTHER CONCERN IS FOR THE POTENTIAL FOR HIGH
WINDS FOR THE CODY FOOTHILLS AND ESPECIALLY YOU GUESSED IT...CLARK.
A GOOD THERMAL GRADIENT DOES DEVELOP TONIGHT AND 700 MILLIBAR WINDS
ARE PROGGED TO INCREASE TO 55 TO 60 KNOTS. AS A RESULT...WE WILL
ISSUE A HIGH WIND WATCH FOR LATER TONIGHT AND INTO TOMORROW. MAINLY
QUIET WEATHER IS ANTICIPATED EAST OF THE DIVIDE TONIGHT.

STEADIER PRECIPITATION THEN SPREADS INTO NORTHWESTERN WYOMING AS THE
TROUGH ARRIVES AND BETTER JET ENERGY SPREADS INTO THE AREA. AT THIS
TIME...IT LOOKS MORE LIKE ADVISORY LEVEL SNOW SINCE THE STEADIEST
SNOW WILL LIKELY BE SHORT LIVED. MEANWHILE...EXPECT A DRY DAY FOR
MOST AREAS EAST OF THE DIVIDE. IT COULD ALSO BE A WARMER DAY WITH
THE TIGHTENING PRESSURE GRADIENT FROM THE FRONT INCREASING MIXING
AND DOWNSLOPING FLOW OFF OF THE MOUNTAIN RANGES. IT COULD GET QUITE
WINDY ACROSS THE SOUTHWESTERN WIND CORRIDOR AS WELL. THE FRONT THEN
DROPS SOUTHWARD ACROSS AREAS EAST OF THE DIVIDE FRIDAY NIGHT AND
WILL LIKELY BRING A PERIOD OF SNOW. HOW MUCH IS STILL UP IN THE AIR.
HOWEVER SEEING HOW A FEW OF THE RECENT SYSTEMS IN THE NORTHWEST FLOW
PATTERN HAVE OVERACHIEVED COMPARED TO WHAT THE MODELS HAVE BEEN
SHOWING THERE COULD BE A FEW INCHES OF SNOW. SATURDAY WILL BE A
COLDER DAY...AS MUCH AS 20 TO 25 DEGREES COLDER THAN FRIDAY WITH
NORTHWEST FLOW CONTINUING. THE GFS SHOWS A SECOND PIECE OF ENERGY
MOVING INTO THE AREA WHILE THE NAM IS DRIER AND KEEPS ANY SNOW
SHOWERS OVER NORTHEASTERN WYOMING. FOR NOW WE KEPT POPS IN FOR THE
MORNING WITH DRIER CONDITIONS IN THE AFTERNOON BUT UNCERTAINTY IS
HIGH AT THIS POINT.

.LONG TERM...SUNDAY THROUGH THURSDAY

SIDING MORE AND MORE WITH THE ECMWF TONIGHT AS IT HAS BEEN MOST
CONSISTENT AND LOOKING MORE AND MORE LIKE IT'S JUST GOING TO BE
RIGHT WITH OUR ARCTIC OUTBREAK AND TIMING. THE AIRMASS ALREADY
LOOKS QUITE COLD AHEAD OF THE ARCTIC COLD FRONTAL ARRIVAL AS
AIRMASS BEHIND THE FRIDAY NIGHT AND SATURDAY SYSTEMS ARE VERY COLD.
SO IT LOOKS LIKE A COLD START TO THE DAY ALREADY WITH THE ARCTIC
COLD FRONT ARRIVING IN THE NORTH BY THE START OF THIS PERIOD OR
SOONER AND THEN DROPPING QUICKLY SOUTH THROUGH ALL AREAS EAST OF
THE DIVIDE DURING THE DAY. TEMPERATURES WILL HOLD OR DROP DURING
THE DAY IN THE FAR NORTH...PROBABLY DROP AS COLD AS THIS AIRMASS
IS TO THE NORTH...AND THEN FURTHER SOUTH HIGHS WILL BE MET IN THE
MORNING WITH FALLING READINGS THE REST OF THE DAY. GFS SEEMS WAY
TOO DRY WITH THIS SYSTEM WHILE THE ECMWF AND GEM SHOW WIDESPREAD
LIGHT SNOW. I CONTINUE TO KEEP CHANCE POPS IN ACROSS THE AREA ON
SUNDAY AS THE MODEL ALLBLEND IS JUST TOO DRY. BITTERLY COLD MONDAY
MORNING WITH -5 TO -15 QUITE COMMON IN ALL BUT THE SOUTH. SOME
LOWER CLOUDS MAY HELP SOME AREAS FROM EVEN GETTING COLDER WHERE
SHALLOW UPSLOPE CONTINUES. THE ARCTIC AIRMASS WILL LIKELY BE SLOW
TO LEAVE ON MONDAY SO CONTINUING TO SIDE CLOSER TO THE COLDER ECMWF.
THE GFS PUSHES THE AIRMASS QUICKLY EWD MONDAY WITH A DRAMATIC
WARMUP. PROBABLY NOT TOO LIKELY AS THERE IS A SECONDARY SHORTWAVE
THAT DROPS DOWN SUNDAY NIGHT TO REINFORCE THE SURFACE HIGH TO THE
NORTH. THIS SHORTWAVE SHOULD HELP TO KEEP A SECOND BITTERLY COLD
DAY IN FOR MONDAY EAST OF THE DIVIDE BEFORE IMPROVEMENT. PATTERN
DOES START TO SHIFT QUICKLY OFF TO THE EAST THOUGH MONDAY NIGHT
INTO TUESDAY WITH RIDGE WEAKENING AND MOVING OVERHEAD AHEAD OF THE
NEXT SHORTWAVE MOVING IN FROM THE WEST TUESDAY INTO TUESDAY NIGHT
WITH A CHANCE OF SNOW MAINLY OUT WEST. WEAK SHORTWAVE RIDING IS
FORECAST FOR LATER WEDNESDAY INTO WEDNESDAY NIGHT WITH SOME LIGHT
ISENTROPIC UPGLIDE SNOW OUT WEST. ANOTHER SPLITTING SHORTWAVE FROM
THE WEST ON THURSDAY WILL LIKELY LEAD TO CONTINUED LIGHT SNOW OUT
WEST. TEMPERATURES WILL MODERATE WITH INCREASED CLOUD COVER TO
TEMPER OVERNIGHT LOWS AND JUST OVERALL MILDER PACIFIC AIR COVERING
THE AREA.

&&

.AVIATION.../18Z ISSUANCE/

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL FOR MOST TERMINAL SITES THROUGH 18Z
FRIDAY WITH THE EXCEPTION OF KJAC WHICH WILL SEE SNOW START TO FALL
BY 12Z...INCREASING IN INTENSITY WITH VERY GUSTY WINDS BY 15Z. VCFG
WILL ARISE IN PATCHY FASHION NEAR KBPI AND KPNA AFTER 03Z.
OTHERWISE...LIGHT SNOW/FLURRIES WILL CONTINUE TO SLOWLY INCREASE
OVER NORTHWEST WYOMING THROUGHOUT THE ENTIRE PERIOD...WITH A
TRANSITION FROM MVFR TO IFR CONDITIONS.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

EXPECT VFR CONDITIONS TO PREVAIL OVER THE REGION THROUGH 18Z FRIDAY.
HOWEVER...VCFG WILL CROP UP IN PATCHY FASHION NEAR KRIW AND KWRL
AFTER 02Z. ALSO...WIND SPEEDS WILL BE ON THE INCREASE AT THE KCPR
TERMINAL THROUGHOUT THE FORECAST PERIOD. KCOD WILL ALSO EXPERIENCE
AN INCREASE IN WINDS AFTER 22Z TODAY...REACHING PEAK WIND SPEEDS BY
08Z...AND LASTING THROUGH 18Z FRIDAY.
&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS ACROSS THROUGH SATURDAY. HOWEVER...WINDY
CONDITIONS WILL DEVELOP LATER TONIGHT AND CONTINUE INTO FRIDAY FOR
THE NORMALLY PRONE AREAS SUCH AS THE SOUTHWESTERN WIND CORRIDOR
FROM THE RED DESERT THROUGH NATRONA COUNTY AND DOWNWIND OF THE
ABSAROKAS. A COLD FRONT DROPPING SOUTHEASTWARD WILL SPREAD SNOW
INTO NORTHWESTERN WYOMING FRIDAY AND AREAS EAST OF THE DIVIDE
FRIDAY NIGHT AND INTO SATURDAY.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING WYZ003.

&&

SHORT TERM...HATTINGS
LONG TERM...SKRBAC
AVIATION...AR
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jan 2, 3:15 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
315 AM MST THU JAN 2 2014

WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
315 AM MST THU JAN 2 2014

...HIGH WIND WATCH IS IN EFFECT FOR THE CODY FOOTHILLS LATER TONIGHT
INTO FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND FRIDAY NIGHT...THE NEXT STORM SYSTEM WILL SPREAD SNOW
INTO THE WESTERN MOUNTAINS ON FRIDAY. SOME SNOW IS POSSIBLE EAST OF
THE DIVIDE FRIDAY NIGHT INTO SATURDAY MORNING.

SUNDAY...AN ARCTIC FRONT WILL LIKELY PLUNGE SOUTH DOWN THE EAST
SLOPES OF THE DIVIDE DURING THE DAY SUNDAY BRINGING SHARPLY COLDER
TEMPERATURES AND AREAS OF SNOW AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT WIND GUSTS PAST 50 MPH.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 2:08 AM MSTHigh Wind WatchRIWPark10 hr
Jan 2, 12:50 PM MSTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton32 hr

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.